| Model Number |
22106-5 |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Codes |
Airway Obstruction (1699); Low Oxygen Saturation (2477)
| Date of Event |
05/11/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the closed suction catheter had an extra piece of plastic occluding the trach care, which prevented the closed suction catheter from moving freely through and potentially occluding the airway.The product was in use for five minutes.The patient desaturated and deteriorated.The patient was manually bagged and saturations stabilized.A new device was used without any further incident.The patient was reported to be ok.Per additional information received on (b)(6) 2023, ¿staff described it [location of blockage] as the trach care barrel - there was a thin film of plastic occluding the trach care barrel, which also prevented the suction catheter from moving freely through, and potentially occluding the airway.¿ a new trach care was placed with the same lot number, and no issues occurred with the new device.The deterioration was witnessed by staff and the patient recovered after immediate medical attention.The patient remains in intensive therapy unit (itu) ¿ stable.
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.A review of the device history record is in-progress.Manufacturing site updated; all information previously submitted under 9611594-2023-00075 has been transferred to 8030647-2023-00109.All information reasonably known as of 14 aug 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
H6: investigation findings appropriate term/code not available: blockage identified the device history record for lot 30124923 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.Based on sample evaluation, there is a rigid plastic at the base of the female swivel.The plastic obstructs the majority of the double swivel elbow (dse).Advancement of the catheter through the double swivel elbow (dse) was not possible.The plastic is not loose, but appears to be part of the component.The incident was confirmed as reported.The root cause is manufacturing-related.All information reasonably known as of 16 oct 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.